Washington, 2006Flooding in Washington, November 6 to 8, 2006
November 6 to 8, 2006 · NWS PQR · 3 events in 1 county or zone
Several days of nearly non-stop weather systems brought copious amounts of rainfall to southwest Washington. With moderate temperatures in place, very close to all of this rainfall became run-off, and many rivers over the area swelled in response.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of nearly non-stop weather systems brought copious amounts of rainfall to southwest Washington. With moderate temperatures in place, very close to all of this rainfall became run-off, and many rivers over the area swelled in response. Many rivers reached and maintained flood stage for a couple days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 6, 2:30 AM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 6, 2:30 AM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST MON NOV 6 2006
.SYNOPSIS...RAINY NOVEMBER CONTINUES. A WARM FRONT WILL LIFT NORTH
ACROSS THE REGION TONIGHT...WITH MORE RAIN AND STRONG GUSTY SOUTH
WINDS ON THE COAST AND COAST RANGE AND WILLAPA HILLS. THE COLD FRONT
WILL ARRIVE LATER MONDAY...WITH MORE RAIN. THIS COLD FRONT WILL PUSH
INLAND AND EAST OF THE REGION TUESDAY...WITH COOLER AND DRIER AIR FOR
LATTER PART OF THE WEEK. HOWEVER...APPEARS ANOTHER STRONG FRONT WILL
ARRIVE BY LATE IN THE WEEK.
&&
.SHORT TERM...WARM FRONT IS SITTING OVER WESTERN WASHINGTON...BUT THE
MOIST CONVEYOR CONTINUES TO SEND MORE RAIN INTO THE REGION. THE
TROPICAL LADEN AIR IS EXPECTED TO BRING 2 TO 3 INCHES OF RAIN TOP THE
WILLAMETTE VALLEY FROM TONIGHT THROUGH MONDAY NIGHT WITH 4 TO 8
INCHES IN THE CASCADES AND 5 TO 10 INCHES IN THE COAST RANGES...IT
LOOKS LIKE THE HEAVIEST PRECIPITATION WILL BE OVER THE NORTH PART OF
THE FORECAST AREA. THE MAIN THRUST OF PRECIPITATION WILL HAVE LIFTED
INTO WA AND THE FAR N OREGON COAST RANGE THIS MORNING...BUT AS THE
COLD FRONT BEGINS TO ARRIVE FROM THE W...THAT FOCUSED HEAVY RAINFALL
WILL SAG S BACK INTO NW OREGON THIS AFTERNOON. WILL HAVE TO WATCH FOR
THUNDERSTORMS AS THE AIR MASS IS BECOMING A BIT UNSTABLE. ALREADY
HAVE A BAND OF THUNDERSTORMS MOVING ACROSS NW OREGON THIS MORNING.
THIS MAY HELP TO SURFACE GUSTY WINDS TO THE LOWER VALLEYS...BUT THESE
GUSTS SHOULD REMAIN BELOW 50 MPH.
THE FRONT CONTINUES TO SAG MAINLY S OF THE AREA BY LATE TUE...WITH
TRANSITION TO SHOWERS OVER THE NORTHERN ZONES TUE AFTERNOON...AND
SOUTHERN ZONES BY TUE EVENING. MUCH COOLER AIR WILL ARRIVE WITH MORE
SHOWERY PATTERN FOR TUE NIGHT AND WED. DURING THIS TIME...SNOW LEVELS
WILL TAKE A MAJOR DROP...FROM 12000 FEET ON MON DOWN TO AROUND 4000
FEET LATER TUE NIGHT.
A HIGH WIND WARNING CONTINUES FOR THE COASTAL AREA...COAST RANGE AND
THE WILLAPA HILLS. ALREADY PLENTY OF GUSTS IN THE 55 TO 65 MPH
RANGE...WITH EVEN A FEW 70 MPH REPORTS. WILL SEE STRONGER WINDS LATER
TODAY AND EVENING AS THE GRADIENT INCREASES AHEAD OF THE COLD FRONT.
.HYDRO...SO FAR...NOW TWO FLOOD WARNINGS...ON THE WILSON AND NEHALEM
RIVERS. LIKELY WILL BE ISSUING MORE TODAY. CURRENTLY...A FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA. IN LAST 24 HOURS...3 TO 6
INCHES OF RAIN HAVE FALLEN IN PORTIONS OF THE COAST RANGE AND
CASCADES. MAY SEE ANOTHER 2 TO 3 INCHES OF RAIN FOR THE WILLAMETTE
VALLEY FROM TONIGHT THROUGH MONDAY NIGHT...WITH 4 TO 8 INCHES IN THE
CASCADES AND COAST RANGE. THUS COASTAL AND CASCADE RIVERS WILL HAVE
SIGNIFICANT RISES...AND SOME ARE EXPECTED TO GO INTO FLOOD STAGE LATE
MONDAY NIGHT AND/OR TUE. RIVERS CREATING SUCH CONCERN ARE THE
NASELLE...NESTUCCA...SILETZ...AND ALSEA ON THE COAST AND SANTIAM...
LUCKIAMUTE...TUALATIN...CLACKAMAS...AND JOHNSON CREEK AND SANDY RIVER
INLAND. SMALL STREAMS AND UNGAGED RIVERS MAY ALSO FLOOD...RESIDENTS
ALONG THESE RIVERS AND STREAMS SHOULD PAY PARTICULAR ATTENTION FOR
POTENTIAL FUTURE WARNINGS. ROCKEY.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
EXTENDED MODELS HAS BEEN SHOWING A BREAK IN THE MOIST PATTERN FOR
NEXT THU AS A COOLER AIR MASS CONTINUES OVER THE REGION. ANOTHER PAC
FRONT IS EXPECTED TO MOVE THROUGH THE AREA AROUND FRI...FOLLOWED BY
COOL UNSETTLED CONDITIONS NEXT WEEKEND AS AN UPPER TROUGH SENDS
SHOWERS INTO THE REGION.
&&
.AVIATION...MAIN BAND OF PRECIPITATION OVER NORTH OREGON COAST INTO
SW WA WITH EMBEDDED THUNDERSTORMS ASSOCIATED WITH HEAVIER BANDS OF
PRECIPITATION MOVING ASHORE. MVFR TO IFR CONDTIONS ON THE COAST AND
NORTH INLAND TO ABOUT KSLE. SOUTH OF KSLE VFR EXPECTED TO PREVAIL
WITH SOME MVFR MIXED IN AT TIMES.
&&
.MARINE...HIGH END GALES WILL CONTINUE TODAY THEN SUBSIDE THIS
EVENING. LOCALLY WIND DRIVEN SEAS WILL BE IN THE 15 TO 20 FOOT RANGE
THEN SUBSIDE QUICKLY AS THE WIND EASES. A LARGE SWELL TRAIN AROUND 20
TO 25 FEET WILL ARRIVE TUE MORNING.
.WA/OR...GALE WARNING FROM CAPE SHOALWATER TO CASCADE HEAD TODAY INTO
THIS EVENING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
TONIGHT.
COASTAL FLOOD WATCH FOR THE SOUTH WASHINGTON COAST TUESDAY
COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW FOR THE
SOUTH WASHINGTON COAST TODAY.
HIGH SURF ADVISORY FOR THE SOUTH WASHINGTON AND OREGON
COASTS TUE.
HIGH WIND WARNING NORTH AND CENTRAL OREGON COAST AND SOUTH
WA COAST TODAY THROUGH THIS EVENING.
HIGH WIND WARNING NORTH AND CENTRAL OREGON COAST RANGE AND
WILLAPA HILLS TODAY THROUGH THIS EVENING.
FLOOD WATCH TODAY THROUGH TUE FOR NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.
&&
.PRELIMINARY POINT POPS...
AST +++67 PDX +++67 SLE +++67 EUG +++67
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 6, 6:00 AM PST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
600 AM PST MON NOV 6 2006
ORZ005>013-WAZ019-022-023-039-040-071445-
-LOWER COLUMBIA-GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE
VALLEY-SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-NORTHERN
OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-CASCADE FOOTHILLS
IN LANE COUNTY-CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-SOUTH WASHINGTON
CASCADE FOOTHILLS-
600 AM PST MON NOV 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...VERY HEAVY RAIN IS EXPECTED THROUGH TONIGHT. FLOOD WATCH
REMAINS IN EFFECT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
PZZ255-270-275-071445-
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60
NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
600 AM PST MON NOV 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT. STRONG SOUTHERLY WINDS OF 35 TO 45 KT
ARE EXPECTED. IN ADDITION...SEAS WILL BUILD TO 16 TO 21 FEET LATER
TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE WARNINGS EXPECTED TO CONTINUE INTO MONDAY EVENING. IN
ADDITION...SEAS WILL BUILD UP TO 20 TO 22 FEET...BEFORE RECIDING BY
MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001>004-PZZ210-250-WAZ020>021-071445-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-SOUTH WASHINGTON COAST-COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
600 AM PST MON NOV 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 PM TONIGHT. SOUTH WINDS
CONTINUE TO GUST AS HIGH AS 60 MPH IN COASTAL COMMUNITIES...AND 65 TO
70 MPH ALONG THE HEADLANDS AND OPEN BEACHES...AND ALSO HIGHER RIDGES
AND PEAKS OF THE COAST RANGE AND WILLIPA HILLS.
ALSO...FLOOD WARNINGS HAVE BEEN POSTED FOR THE WILSON AND NEHALEM RIVERS.
THESE RIVERS WILL NOT CREST UNTIL SOMETIME ON TUESDAY. FLOOD WATCH
REMAINS IN EFFECT FOR ALL OTHER RIVERS.
IN ADDITION...GALE WARNINGS ARE UP FOR THE COASTAL WATERS THIS
AFTERNOON THROUGH MONDAY EVENING.
ALSO...A COASTAL TIDAL OVERFLOW ADVISORY IS IN EFFECT FOR THE
SOUTH WASHINGTON COAST...WHERE WIND-GENERATED WAVES WILL COMBINE
WITH HIGH TIDES TO CREATE MINOR FLOODING THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ASIDE FROM THE STRONG POTENTIAL FOR FLOODING DUE TO HEAVY RAINFALL...
THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF STRONG WINDS WILL BE NEEDED TODAY AND FOR THE
NEXT FEW DAYS.
Flood, Cowlitz
- When
- November 6, 7:00 AM PST to November 8, 8:00 PM PST
- Where
- Cowlitz County, Kelso
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 46.150, -122.900
The Cowlitz River at Kelso crested at 23.1 feet on November 7th, with a flood stage of 21.5 feet.
Flood, Cowlitz
- When
- November 7, 7:00 AM PST to 8:00 PM PST
- Where
- Cowlitz County, Castle Rock
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 46.280, -122.900
The Cowlitz River at Castle Rock crested at 49.8 feet on November 7th, with a flood stage of 48.0 feet.
Flood, Cowlitz
- When
- November 7, 7:00 AM PST to 8:00 PM PST
- Where
- Cowlitz County, Woodland
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 45.900, -122.750
The Lewis River at Woodland crested at 24.7 feet on November 7th, with a flood stage of 24.0 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, November 6 to 8, 2006$49 million · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 6, 20061 death · 5 events
- Flooding in Washington, November 6 to 8, 2006$569,000 · 4 events
- Dense Fog in Kansas, November 6 to 7, 200619 events
- High Wind in Montana, November 6 to 8, 200657 kt wind · 8 events
- Flooding and Heavy Rain in Washington, November 6 to 8, 20065 events
- Dense Fog in Wisconsin, November 6 to 7, 20065 events
- Hail and Damaging Wind in Texas, November 6, 20061 in hail · 3 events
- Heavy Snow and High Wind in Alaska, November 6 to 7, 2006$1,000 · 61 kt wind · 3 events
- Damaging Winds in Mississippi, November 6, 2006$6,000 · 50 kt wind · 3 events
- Flood and Lightning Strike in Texas, November 6, 2006$4,000 · 2 events
- Flash Flooding in Texas, November 6, 2006$4,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4702, 4701, 4703.